Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 264, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2008, 4:21 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 26, 2008, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262021
SVRCHS
SCC029-049-262100-
/O.NEW.KCHS.SV.W.0264.080726T2021Z-080726T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BRUNSON...GIFFORD...
HAMPTON...
CROCKETVILLE...
VARNVILLE...
ALMEDA...MILEY...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
3301 8109 3307 8102 3310 8094 3273 8080
3277 8128
TIME...MOT...LOC 2021Z 272DEG 15KT 3288 8116
$$3 follow-up statements
000
WWUS52 KCHS 262033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT SAT JUL 26 2008
SCC029-049-262100-
/O.CON.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
433 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHERN HAMPTON COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
ASHTON...BRUNSON...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
GIFFORD...HAMPTON...ISLANDTON...LODGE...LURAY...MILEY AND VARNVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
3301 8109 3307 8102 3310 8094 3273 8080
3277 8128
TIME...MOT...LOC 2033Z 272DEG 15KT 3288 8112
$$000
WWUS52 KCHS 262044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT JUL 26 2008
SCC029-049-262100-
/O.CON.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
444 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHERN HAMPTON COUNTIES...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
ASHTON...BRUNSON...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
GIFFORD...HAMPTON...ISLANDTON...LODGE...LURAY...MILEY AND VARNVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
3301 8109 3307 8102 3310 8094 3273 8080
3277 8128
TIME...MOT...LOC 2044Z 272DEG 15KT 3288 8108
$$000
WWUS52 KCHS 262100
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT JUL 26 2008
SCC029-049-262110-
/O.EXP.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
500 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND
NORTHERN HAMPTON COUNTIES WILL EXPIRE AT 500 PM EDT...
AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
3301 8109 3307 8102 3310 8094 3273 8080
3277 8128
TIME...MOT...LOC 2044Z 272DEG 15KT 3288 8108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:53 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK FRONT WILL DROP TOWARD THE AREA LATE SUNDAY FOLLOWED BY ATLANTIC HIGH PRESSURE FOR MONDAY THROUGH THURSDAY. ANOTHER FRONT MAY AFFECT THE REGION FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE REGION REMAINS ON THE EASTERN PERIPHERY OF A CONTINENTAL RIDGE AND THE WESTERN EDGE OF A BERMUDA HIGH. THIS IS MAINTAINING A HUMID AIRMASS IN PLACE WITH A SERIES OF WEAK UPPER LEVEL IMPULSES PROPAGATING THROUGH THE UPPER LEVELS. CONVECTION SHOULD SLOWLY BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS WITH AN ABUNDANCE OF INSTABILITY AND NUMEROUS MESOSCALE OUTFLOW BOUNDARIES TO BUILD UPON. BEYOND MIDNIGHT...COVERAGE SHOULD LESSEN SIGNIFICANTLY WITH THE LOSS OF DAYTIME HEATING HOWEVER WILL MAINTAIN SOME POPS THROUGH DAYBREAK. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... UPPER HEIGHT FALLS WILL CONTINUE ON SUNDAY AS THE RIDGE TO THE WEST FURTHER ERODES. THIS WILL ALLOW A WEAK FRONTAL FEATURE TO DROP TOWARD THE AREA LATE IN THE DAY WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTION. MODEL SOUNDINGS SHOW LESS DRY AIR ALOFT THAT COULD MIX DOWN DURING THE DAY...THUS SFC DEWPOINTS SHOULD REMAIN IN THE LOWER 70S THROUGH THE AFTERNOON WITH HIGHS IN THE LOWER 90S. AMPLE INSTABILITY SHOULD DEVELOP...WHICH COMBINED WITH THE APPROACHING FRONT...THE SEABREEZE...AND SOME UPPER IMPULSES SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ESPECIALLY TO THE N WHERE BULK SHEAR VALUES WILL BE MORE SUPPORTIVE OF MULTI-CELL CLUSTERS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL TROF ALONG THE EAST COAST AND AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS SUNDAY NIGHT WILL BE REPLACED BY MORE ZONAL FLOW BY TUESDAY. THEN AN UPPER LEVEL TROF IS EXPECTED TO ESTABLISH ITSELF ONCE AGAIN ALONG THE EAST COAST BY THE END OF THE WEEK. A TROF TO THE LEE SIDE OF THE SOUTHERN APPALACHIAN MOUNTAINS IS EXPECTED TO PREVAIL THROUGH THIS PART OF THE FORECAST PACKAGE...WHICH WHEN COMBINED WITH THE SEA/OCEAN BREEZE TO RESULT IN SOUTHWESTERLY WINDS AT NIGHT AND INTO THE EARLY MORNING HOURS AND SOUTH TO SOUTHEASTERLY WINDS IN THE AFTERNOON AND INTO THE EARLY EVENING. THERE WILL BE A CHANCE OR SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY ALONG THE SEA BREEZE OR OTHER BOUNDARIES DURING THE AFTERNOON AND EVENING HOURS. CANNOT RULE OUT SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AS WITH A DECENT NORTHWESTERLY FLOW ALOFT AND RICH LOW LEVEL MOISTURE IN PLACE...ANY UPSTREAM CONVECTION MAY BE ABLE TO DIVE SOUTHEAST INTO THE AREA. AS UPPER LEVEL FLOW WEAKENS INTO MID AND LATTER PART OF THE WEEK FEEL THE CHANCES OF THIS SAME SCENARIO UNFOLDING AFTER SUNDAY NIGHT IS QUITE LOW. HIGH TEMPERATURES ON WEDNESDAY AND ESPECIALLY THURSDAY WILL BE QUITE WARM. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE OFF THE MID ATLANTIC COAST DURING THE PERIOD AND THIS WILL RESULT IN THE LOW LEVEL WINDS DEVELOPING MORE OF A WESTERLY COMPONENT....WHICH SHOULD PIN THE SEA BREEZE FAIRLY CLOSE TO THE COAST. THIS COMBINED WITH COMPRESSIONAL HEATING AHEAD OF A COLD FRONT TO OUR NORTHWEST WILL LIKELY AID IN SENDING HIGH TEMPERATURES INTO AT LEAST THE MID 90S FOR MANY AREAS AWAY FROM THE COAST. THIS COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S WILL RESULT IN HEAT INDICES AT OR ABOVE 105. BY THE END OF THE WEEK THE DEVELOPING UPPER LEVEL TROF SHOULD PROVIDE SOME MINOR RELIEF. THE GFS IS MUCH MORE ROBUST WITH THIS UPPER TROF THAN THE ECMWF...BUT IN EITHER CASE TEMPERATURES NEAR NORMAL WITH SOME LOWERING OF THE DEWPOINTS IS ANTICIPATED BY THE END OF THE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS. THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER. SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND BRIEFLY REDUCED CIGS/VSBYS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR. && .MARINE... BERMUDA HIGH PRESSURE WILL SLOWLY BUILD WEST WHILE A WEAK SURFACE TROUGH SHIFTS TOWARD THE COAST DURING THE DAY SUNDAY. SOME NOCTURNAL JETTING EXPECTED TONIGHT...MAINLY OVER THE OFFSHORE GA WATERS. A GOOD SEABREEZE EXPECTED RIGHT ALONG THE COAST SUNDAY AFTERNOON DUE TO A SLIGHTLY STRONGER PRESSURE GRADIENT. FOR SUNDAY NIGHT THROUGH THURSDAY...SURFACE HIGH PRESSURE OVER THE CENTRAL ATLANTIC AND LOW PRESSURE TO THE LEE OF THE SOUTHERN APPALACHIANS WILL RESULT IN MAINLY SOUTHWEST WINDS DURING THE NIGHT AND EARLY MORNING HOURS AND SOUTH TO SOUTHEAST WINDS ESPECIALLY NEAR THE COAST DURING THE AFTERNOON AND EVENING. BOTH THE NAM AND GFS SHOWER A TIGHTER PRESSURE GRADIENT ACROSS THE COASTAL WATERS SUNDAY NIGHT AND A RESULT HAVE INCREASED WINDS AND SEAS SOME FROM THE PREVIOUS FORECAST. OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY...EXPECT MAINLY SEAS OF 2 TO 4 FEET AND WINDS OF 10 TO 15 KNOTS MONDAY THROUGH THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/MTE
Hazardous weather outlook, Jul 26, 10:20 AM EDT, 6 hours 1 minute before
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
In the hours before
Special weather statement, Jul 26, 2:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SAT JUL 26 2008 GAZ140-141-261915- COASTAL MCINTOSH-INLAND MCINTOSH- 249 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11 MILES NORTHWEST OF DARIEN...MOVING EAST AT 11 MPH. AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...MERIDIAN... PINE HARBOR...SHELLMAN BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 315 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT SAT JUL 26 2008 GAZ088-SCZ042-261930- HAMPTON-SCREVEN- 301 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON AND EAST CENTRAL SCREVEN COUNTIES THROUGH 330 PM EDT... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF SHIRLEY...OR ABOUT 12 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 12 MPH. AREAS IN AND AROUND ESTILL...SCOTIA AND SHIRLEY WILL BE IMPACTED THROUGH 330 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT SAT JUL 26 2008 GAZ088-101-262000- EFFINGHAM-SCREVEN- 323 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCREVEN AND NORTH CENTRAL EFFINGHAM COUNTIES THROUGH 400 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 9 MPH. AREAS IN AND AROUND CLYO...KILDARE AND SHAWNEE WILL BE IMPACTED THROUGH 400 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT SAT JUL 26 2008 SCZ043-044-262015- DORCHESTER-INLAND COLLETON- 348 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON AND WEST CENTRAL DORCHESTER COUNTIES THROUGH 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGTOWN TO BELLS CROSSROADS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SAINT GEORGE TO 10 MILES NORTHWEST OF WALTERBORO...MOVING EAST AT 6 MPH. AREAS IN AND AROUND CANADYS...COLLETON...LODGE...PADGETTS... REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SAT JUL 26 2008 GAZ101-262100- EFFINGHAM- 414 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN EFFINGHAM COUNTY THROUGH 500 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 9 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 7 MPH. AREAS IN AND AROUND CLYO...EGYPT...GUYTON...SHAWNEE...SPRINGFIELD AND STILLWELL WILL BE IMPACTED THROUGH 500 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 4:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EDT SAT JUL 26 2008 SCZ043-044-262100- DORCHESTER-INLAND COLLETON- 419 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND DORCHESTER COUNTIES THROUGH 500 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PREGNALL TO SMOAKS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SAINT GEORGE TO 14 MILES SOUTHWEST OF SAINT GEORGE...MOVING EAST AT 24 MPH. AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER...GIVHANS... HARLEYVILLE...JEDBURG...KNIGHTSVILLE...PADGETTS...REEVESVILLE... RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...SMOAKS... SUMMERVILLE...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 500 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:33 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.